Anesthesiology/Numbness and reduced sensation on penis and body after using benzocaine possibly overdose
Hi Dr. Russell,
Please help me on my case I gratefully appreciate your help.
I'm 23 years old and healthy. A few days ago, on Saturday night, I applied a desensitizing spray bought from an adult shop to the head of my penis which contains benzocaine, propylene glycol, sodium carboxymethyl cellulose and other ingredients. I have used it once or twice before with 3-4 sprays and there wasn't any problem, the instruction states to not exceed 10 sprays, this time I've massaged 7-8 sprays to the head of my penis and an hour later tried to get a full erection by simulating it to have sex but couldn't get it, then I fell asleep and forgot to wash it off as instructed, 4-5 hours later I woke up and cleaned my penis with a wet towel. On Sunday morning I couldn't get an erection and my penis is still numb like before, at very late that night somehow I got an erection and had sex with a condom on which I had almost no sensation in my penis head but managed to ejeculate in the end. Monday I didn't get morning wood when waking up and the penis felt very little sensation compared to before, I tried watching porn and that doesn't get me erected as quickly or as hard from before.
I almost some numbness on my body's skin and fatigue yesterday (this Tuesday) and it continued today, I looked up this and could this be a complication of local anesthetic systemic toxicity (LAST) due to my overdose on the penis area? Since I only have numbness on skin (reduced sensation on touch), fatigue, and tiredness.
Right now I have no problem urinating, just loss of sensation on the penis head, usually my penis is quite sensitive and can feel a light touch but right now can't feel little touches as if I'm wearing a thick condom, I can still feel cold but the feeling is not as significant compared to before. Also I before the incident I get aroused easily and gain an erection but right it's so difficult and I'm not sure if it's because of the numbness. I'm getting really worried and frustrated that this might be permanent and couldn't sleep at night because of the stress, I have a few questions, please help me out I really appreciate it:
1. Does the benzocaine spray effect last this long? If I've overdosed it and my penis absorbed it, does benzocaine or other chemicals do any peripheral neuropathy or other causes which leads to my penis still being numb after this long? since I read it blocks nerve signal transmission of some sort which creates this numb sensation.
2. Is that's the case, will my nerve cells recover and how long do you expect this to be?
3. Could I have damaged my nerve cells or tissues some other way since I'm quite sure the loss of sensation is benzocaine and nerve related, if so how do I recover this?
4. Have you seen other patients with similar case and have they regained sensation?
I really really appreciate your help and expertise regarding benzocaine and body/penis numbness.
This could represent nerve damage although I'm not sure of the exact cause. This is unlikely permanent but nerves take a very long time to heal if the damage is severe. Time frames of healing range from 3 to 4 days up to 6 months or longer.
I wish you a speedy recovery.